Aa
A
A
A
Close
Hepatitis C Community
13.3k Members
Avatar universal

Post tx dehydration

Has anyone experienced an increase in dehydration and skin dryness after tx? I am just at 2 weeks post tx and still fatigued as expected this early but I've noticed that my skin, nasal passages, mouth, and lips are dryer than they ever were on tx. (or maybe I was just to out of it to notice) I've kept up my water intake as I did with tx and lately I'm drinking even more. Never had cracked lips or dry mouth the entire tx but now it has really set in. Why now? Very strange drugs.
7 Responses
2059648 tn?1439770265
I still have dryness on my ears and face I didn't have before treatment.  Yes keep drinking lots of water and use cream, lip balm and biotene for dry mouth if needed.  It's takes time to get over this treatment.  I too was surprised because I just wanted my normal again.  Be nice to yourself and know that the further away from end of treatment... the better it gets.  I know!!  You went through all this and you are done with. it.   I was that's for sure.  It has been a year now and I still use more cream than ever before.  Your only two weeks out....it takes time to recover from this very serious treatment.

Hang in there
1840891 tn?1431551393
It took me many months to get past the dehydration, ranging from about three months for the actual thirst to settle down to at least six months for my skin to get its usual degree of hydration. Hang in there, it does just keep getting better from here on out, even if it does take longer than we want it to!
Avatar universal
I had dry eyes, nose and mouth that continued well after tx.
It will get better - it's 12 weeks eot for me and I have just stopped using the Biotene and am using the lip balm less. The lining of my nose also feels nearly back to normal now also. Eyes are still dry and needing eye drops but the frequency has reduced heaps.
I had new sx after tx also.
It seems to just take time to get back to how you were.
The tx does weird things to your body thats for sure.
Avatar universal
Thanks everyone. I knew after tx takes a lot of patience as sides diminish but I was kinda surprised about the sudden onset of dryness that I hadn't experienced much of during tx. except for some minor skin issues. Going for the Biotene today and have already used a lot of lip balm. Started using some saline solution for nasal problem. I do feel better otherwise especially with a clearer mind and a bit of energy coming back (not much yet). Thanks.
Avatar universal
I have been in a trial and really have had far less riba than many people here.

I started on 1200mg/day and was dose reduced to 600 mg/day at 12 weeks.

I'm still somewhat affected by the dry mouth, and it always seems worse at night, like the salivary glands also go to sleep.  I'm only off the riba 4 weeks now.

I would say..... keep on with the drinking of water.

In the balance..... it might be better getting up more times per night to go to the bathroom.....losing some sleep..... than to possibly lose your enamel on your teeth due to the extreme dryness.

I just saw a friends post on facebook, it's been 5 years post TX and they have had lots of dental issues and still continue to.  

Stay on being protective of the teeth, you may have to nurse them until your body resets to the *new normal*.

I'm 60 and with increasing age have had more dry skin..... this is normal for most people as they age.

Use much less soap, less heat in showers and less abrasive toweling.

I stopped using lotion since they are mostly water, oil and chemicals.

You can try coconut oil on your skin, right out of the shower after light drying, leave a little water on your skin.

It helps me.  You can do an experiment pretty cheaply and compare.
See what you think.  You can buy coconut oil at health food stores or in grocery health food departments, walmart, etc.

anyway....the long and short of it, it's easier to keep things up....to maintain them than to try to repair them.

thanks for your post.

willy
163305 tn?1333672171
It took me some time to recoup after treatment. Those strong drugs don't just disappear from our system just because we aren't taking them anymore.
Eat well, stay hydrated, exercise and you'll start feeling better and better in no time.
Avatar universal
"it's easier to keep things up....to maintain them than to try to repair them."

Very sage advice indeed.
My skin wasn't that dry during tx (or maybe I didn't notice??)
Post tx, it has become a new sx and I am piling on the Vitamin E cream.
Have an Answer?
Top Hepatitis Answerers
317787 tn?1473362051
DC
683231 tn?1467326617
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.
Smoking substitute may not provide such a healthy swap, after all.